Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 25, 2021Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 25, 2021, 5:36 PM CDT for Wilson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 5:36 PM CDT (22:36 UTC)
Expired
Aug 25, 2021, 6:00 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
30

County Wilson County, TN

The radar

The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS84 KOHX 252236
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
536 PM CDT Wed Aug 25 2021
 
TNZ028-252300-
Wilson TN-
536 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of western Wilson
County through 600 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lebanon, moving southwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill and Gladeville. 

This includes the following highways...
 Interstate 40 between mile markers 224 and 241.
 Interstate 840 between mile markers 66 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3621 8623 3599 8633 3602 8637 3602 8638
      3604 8639 3603 8640 3605 8644 3611 8652
      3611 8654 3614 8653 3614 8655 3616 8656
      3629 8642
TIME...MOT...LOC 2236Z 029DEG 6KT 3619 8638 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:05 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 25, 3:05 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
305 PM CDT Wed Aug 25 2021

.DISCUSSION...

Today's heat and humidity will carry over into tomorrow. Expect
higher than normal temperatures to combine with dewpoints in the
70s to produce heat indices between 100 and 104 degrees. This
isn't quite high enough to warrant a heat advisory, but it will
certainly feel muggy and hot. Stay hydrated and wear light
clothing if you have to be outside for any extended length of
time. Winds will remain light to calm, so don't expect much relief
in the form of a breeze...unless you get a small gust of wind from
a passing storm tomorrow. While precip chances for today are
confined to mostly the Cumberland Plateau, tomorrow should see
storms develop further west as the high located off the Carolina
coast meanders westward and pushes a boundary through the midstate.
Still, it shouldn't be a washout tomorrow, mainly scattered
showers and storms are expected. Similar to today, there is plenty
of instability and no shear, so storms will be of the general
variety. Short range models are indicating showers could continue
into the evening hours tomorrow before diminishing by midnight.
More of the same is in store for Friday and Saturday, though
Saturday could be a bit drier depending on how the aforementioned
high pressure system moves around.

The forecast from Sunday on becomes very dependent on the
developing tropical system, currently labeled Disturbance 1 by the
NHC. Kept pops generally middle of the road as we wait to see
what path the low takes. Right now it looks like it will move
into the contiguous U.S. Monday or Tuesday and may interact with
an approaching upper level trough, which could bring an increase
in widespread precip chances for the first half of the work week
next week. This would mean that some heavy rainfall would be
possible during that time frame, but the timing and path of the
system are very uncertain at this time.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions are expected today at airports although VCSH will
impact CSV this afternoon. Fog will bring MVFR/IFR visibility to
all airports overnight into early Thursday morning, with a quick
return to VFR by 13Z. Light and variable winds will continue
through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  94  73  92  72 /   0  30  20  40   0
Clarksville    72  93  72  91  71 /   0  20  20  30   0
Crossville     69  86  68  85  68 /  10  30  20  40   0
Columbia       72  93  71  91  71 /   0  30  20  30   0
Lawrenceburg   71  91  70  90  70 /   0  30  20  30  10
Waverly        73  93  71  91  71 /   0  20  20  30   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........Shamburger
Hazardous weather outlook, Aug 25, 5:01 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Aug 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Aug 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

In the hours before

Special weather statement, Aug 25, 5:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Wed Aug 25 2021

TNZ059-252300-
Williamson TN-
528 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Williamson
County through 600 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Spring Hill, Thompson's Station and Leipers Fork.

This includes the following highways...
 Interstate 65 between mile markers 53 and 68.
 Interstate 840 between mile markers 19 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3592 8672 3570 8678 3571 8681 3572 8682
      3576 8693 3576 8694 3578 8693 3577 8695
      3578 8695 3578 8696 3577 8697 3578 8699
      3580 8707 3599 8693
TIME...MOT...LOC 2227Z 021DEG 7KT 3589 8686

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27
Special weather statement, Aug 25, 5:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
536 PM CDT Wed Aug 25 2021

TNZ028-252300-
Wilson TN-
536 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of western Wilson
County through 600 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lebanon, moving southwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill and Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 224 and 241.
 Interstate 840 between mile markers 66 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3621 8623 3599 8633 3602 8637 3602 8638
      3604 8639 3603 8640 3605 8644 3611 8652
      3611 8654 3614 8653 3614 8655 3616 8656
      3629 8642
TIME...MOT...LOC 2236Z 029DEG 6KT 3619 8638

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:28 PM CDTSpecial Weather StatementOHXWilliamson32 min
Aug 25, 5:53 PM CDTSpecial Weather StatementOHXTrousdale37 min
Aug 25, 6:03 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner27 min
Aug 25, 6:08 PM CDTSpecial Weather StatementOHXWilliamson37 min
Aug 25, 6:28 PM CDTSpecial Weather StatementOHXRobertson47 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.